Alert archive / Texas / High Wind Warnings in 2010

High Wind Warning 20, NWS Midland/Odessa, TX

April 24, 2010

NWS Midland/Odessa, TX issued this high wind warning at Apr 24, 2010, 6:23 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2010, 6:23 AM CDT (11:23 UTC)
Expired
Apr 24, 2010, 11:00 AM CDT
In force
5 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

814 
WWUS74 KMAF 241123
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
623 AM CDT SAT APR 24 2010

...STRONG WINDS CONTINUE ACROSS THE HIGHER ELEVATIONS OF THE DAVIS
MOUNTAINS...

.A POWERFUL UPPER LEVEL STORM SYSTEM OVER THE CENTRAL PLAINS
STATES THIS MORNING WILL CONTINUE TO PRODUCE GUSTY WEST TO 
NORTHWEST WINDS ACROSS THE DAVIS MOUNTAINS SATURDAY MORNING. THESE
WINDS WILL AFFECT ELEVATIONS ABOVE 6000 FEET AND ARE EXPECTED TO
DIMINISH LATE THIS MORNING.

TXZ074-241600-
/O.NEW.KMAF.HW.W.0020.100424T1123Z-100424T1600Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
623 AM CDT SAT APR 24 2010

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM CDT THIS MORNING. 

WEST TO NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH...
ARE LIKELY THIS MORNING ABOVE 6000 FEET. THESE WINDS WILL MAKE
TRAVEL HAZARDOUS...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES
TRAVELING ON TEXAS 118 BETWEEN KENT AND FORT DAVIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

70
1 follow-up statement
725 
WWUS74 KMAF 241617
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1117 AM CDT SAT APR 24 2010

TXZ074-241730-
/O.EXP.KMAF.HW.W.0020.000000T0000Z-100424T1600Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
1117 AM CDT SAT APR 24 2010

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

SINCE HIGH WINDS ARE NOT EXPECTED IN THE DAVIS MOUNTAINS FOR THE
REST OF THE DAY...THE HIGH WIND WARNING HAS BEEN ALLOWED TO
EXPIRE. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 24, 4:52 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Apr 24, 4:52 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
452 AM CDT SAT APR 24 2010

.DISCUSSION...
A VIGOROUS UPPER LEVEL LOW CONTINUES TO SLOWLY MOVE ACROSS WESTERN
KANSAS EARLY THIS MORNING. AN ASSOCIATED DEEP SURFACE LOW PRESSURE
SYSTEM IS ALSO CENTERED IN THE VICINITY OF WESTERN KANSAS...WITH A
FAIRLY TIGHT MSLP GRADIENT EXTENDING SOUTHWESTWARD THROUGH WEST
TEXAS AND SOUTHEAST NEW MEXICO. GUSTY WESTERLY WINDS PERSIST EARLY
THIS MORNING...MAINLY ACROSS LOCATIONS GENERALLY ALONG AND NORTH OF
INTERSTATE 20. THE EXCEPTION IS THE HIGHER ELEVATIONS OF THE DAVIS
MOUNTAINS...WHERE HIGH WINDS HAVE CONTINUED THROUGH MUCH OF THE
NIGHT. OBSERVATIONAL DATA FROM THE SENSOR AT MOUNT LOCKE SHOW THAT
WINDS HAVE SLOWLY STARTED TO SUBSIDE OVER THE PAST HOUR...WITH
SPEEDS GENERALLY IN THE 30-35 MPH RANGE...WITH OCCASIONAL GUSTS NEAR
55 MPH. WE HAVE LET THE HIGH WIND WARNING EXPIRE ON SCHEDULE AT 4 AM
CDT...AND WILL CONTINUE TO MONITOR SPEEDS IN CASE THE NEED OF AN
EXTENSION OF THE HIGH WIND WARNING ARISES...BUT GENERAL THINKING IS
THAT SPEEDS SHOULD REMAIN SUB-SEVERE ACROSS THE DAVIS MOUNTAINS
THROUGH THE REST OF THE MORNING.

THE POTENT UPPER LEVEL LOW WILL CONTINUE TO PROGRESS EASTWARD ACROSS
THE CENTRAL PLAINS TODAY...WITH DRY WEST/NORTHWEST FLOW ALOFT IN ITS
WAKE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. WE ARE GENERALLY
ANTICIPATING MOSTLY CLEAR SKIES ACROSS MUCH OF THE FORECAST AREA
TODAY IN THE WAKE OF THE DEPARTING SYSTEM. BREEZY WEST/NORTHWEST
WINDS WILL CONTINUE ACROSS THE PLAINS TODAY...WITH SPEEDS CLOSE TO
WARNING CRITERIA IN THE MOUNTAINS. WE THINK WIND SPEEDS WILL STAY
MARGINAL ENOUGH TO PRECLUDE THE ISSUANCE OF A HIGH WIND WARNING
TODAY...BUT WILL MENTION THE EXPECTED VERY WINDY MOUNTAIN CONDITIONS
IN THE MORNING HWO. TEMPERATURES WILL BE SEVERAL DEGREES WARMER
ACROSS THE REGION TODAY. THE FLOW ALOFT WILL TRANSITION
NORTHWESTERLY TONIGHT...AND A WEAK EMBEDDED SHORTWAVE WILL MOVE
THROUGH EASTERN NEW MEXICO AND THE WESTERN SOUTH PLAINS. MODELS ARE
SHOWING SOME WEAK LIFT/LIGHT QPF WITH THIS FEATURE AS IT MOVES
ACROSS THE SOUTHEAST NEW MEXICO PLAINS. A FEW SPRINKLES/BRIEF LIGHT
RAIN SHOWERS WILL BE POSSIBLE ACROSS LEA COUNTY AND THE NORTHWEST
BASIN...BUT OVERALL COVERAGE AND DURATION...IF ANY...IS EXPECTED TO
BE LOW/BRIEF...SO WE JUST INCREASED GRIDDED POPS SLIGHTLY ACROSS
THOSE LOCATIONS FOR NOW WITH NO MENTION OF PRECIPITATION IN THE
WEATHER GRIDS.

DRY NORTHWEST FLOW/MOSTLY CLEAR SKIES ARE EXPECTED ACROSS THE REGION
SUNDAY. A COLD FRONT IS STILL ON TRACK TO BACKDOOR THE NORTHERN
PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS MONDAY. HIGH
TEMPERATURES WILL COOL INTO THE 70S ACROSS THESE LOCATIONS BEHIND
THE FRONTAL BOUNDARY MONDAY...BUT ENHANCED LOW LEVEL THERMAL RIDGING
ALONG THE SURFACE TROUGH EXTENDING ACROSS SOUTHEAST NEW MEXICO AND
SOUTHWEST TEXAS WILL ALLOW TEMPERATURES TO WARM WELL INTO THE 80S
ACROSS THOSE LOCATIONS. WEAK SHORTWAVE RIDGING WILL GENERALLY TAKE
SHAPE LATE MONDAY INTO TUESDAY. HOWEVER...A WEAKNESS IN THE
RIDGE...OR PERHAPS A WEAK SHORTWAVE IN THE FLOW WILL TRAVERSE THE
BIG BEND REGION TUESDAY AFTERNOON AND EVENING. THIS FEATURE...ALONG
WITH AN UPSLOPE FLOW...WILL SUPPORT KEEPING ISOLATED THUNDERSTORMS
IN THE FORECAST ACROSS THE SOUTHWEST TEXAS ZONES TUESDAY AND TUESDAY
NIGHT. THE NEXT BROAD UPPER LEVEL TROUGH WILL DEEPEN ACROSS THE
WESTERN CONUS LATE IN THE WEEK. THE DEPTH AND TRACK OF THIS FEATURE
WILL ULTIMATELY DETERMINE WEATHER ACROSS OUR REGION LATE IN THE
WEEK. HEIGHT FALLS COULD ALLOW THE DRYLINE TO BE LOCATED FARTHER
WEST THAN A FEW OF THE MODELS INDICATE. THERE IS POTENTIAL THAT THIS
UPCOMING THURSDAY/THURSDAY NIGHT COULD BE A VERY SIMILAR SETUP TO
THIS PAST THURSDAY NIGHT...WITH A PACIFIC FRONT POSSIBLY AIDING IN
THE DEVELOPMENT OF A LINE OF THUNDERSTORMS ACROSS EASTERN PORTIONS
OF THE REGION. STILL MUCH UNCERTAINTY WITH REGARDS TO THIS
SCENARIO...SO HAVE LEFT THE LATTER PORTION OF THE EXTENDED DRY FOR
NOW...AND WILL AWAIT SOME BETTER CONSISTENCY WITH THE MEDIUM RANGE
MODEL SOLUTIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              76  48  77  49  /   0  10   0   0
CARLSBAD NM                79  44  81  46  /   0   0   0   0
DRYDEN TX                  82  51  86  55  /   0   0   0   0
FORT STOCKTON TX           81  50  84  53  /   0   0   0   0
GUADALUPE PASS TX          69  46  74  51  /   0   0   0   0
HOBBS NM                   77  44  80  46  /   0  10   0   0
MARFA TX                   71  34  77  37  /   0   0   0   0
MIDLAND INTL AIRPORT TX    78  47  80  49  /   0   0   0   0
ODESSA TX                  78  48  80  50  /   0   0   0   0
WINK TX                    81  46  84  48  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

70/21
Hazardous weather outlook, Apr 23, 9:32 PM CDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
932 PM CDT FRI APR 23 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-250245-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
932 PM CDT FRI APR 23 2010 /832 PM MDT FRI APR 23 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TONIGHT

STRONG WINDS WILL CONTINUE IN THE DAVIS MOUNTAINS ABOVE 6000
FEET OVERNIGHT.  WEST TO NORTHWEST WINDS OF 35 TO 45 MPH AND GUSTS
AROUND 60 MPH WILL BE POSSIBLE THROUGH THE NIGHT.  A HIGH WIND
WARNING IS IN EFFECT UNTIL 4 AM CDT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WARMER TEMPERATURES...DRY AIR AND WINDY CONDITIONS WILL RESULT IN
NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE LOWER ELEVATIONS
ALONG AND WEST OF THE PECOS RIVER.  THESE CONDITIONS WILL ALLOW
ANY FIRES TO GROW AND SPREAD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Warnings in Texas, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.